MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Catalog Number 0846
Medical Device Problem Codes Human-Device Interface Problem (2949); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/8/2023.B3: only event year known: 2023.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples revealed that the 0846 pad and cables were returned with no apparent damage.The pad and cables were connected to the generator and functioned as expected.In addition, it was tested with a multimeter, and no anomalies were observed.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn (b)(6).Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a pectus surgery on a pediatric patient.Use of megasoft code 0846 covered with a sheet.Initially the patient was positioned on his side and then supine placing between the patient and the megasoft two braces from shoulders to side.Therefore the patient rested on the megasoft only with the buttocks and the first portion of the thighs.At the end of the intervention, no anomalies were reported.The patient had an epidural and morphine and was bedridden much longer than expected.After 5 days, near the coccyx, a dark radial-shaped lesion was noted with an excoriated portion.The appearance was that of a burn.The adverse event probably occurred intraoperatively but was recognized at the time of the patient's discharge,.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/6/2024.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/15/2024.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event, and is being considered not reportable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/15/2024 this complaint is reportable, and it was inadvertently retracted under 1721194-2023-00110.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17710516
Report Number1721194-2023-00110
Device Sequence Number2235935
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer02/05/2024
02/15/2024
03/15/2024
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date02/06/2024
02/15/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2001-2023
Patient Sequence Number1
Patient SexUnknown